Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 11, 2017, 6:44 PM CDT for Dunn County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2017, 6:44 PM CDT (23:44 UTC)
- Expired
- Jun 11, 2017, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Twin Cities, MN
County Dunn County, WI
The radar
The Minneapolis radar (KMPX), 119 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
526
WWUS83 KMPX 112344
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
644 PM CDT SUN JUN 11 2017
WIZ024-025-120030-
Pierce-Dunn-
644 PM CDT SUN JUN 11 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PIERCE AND CENTRAL
DUNN COUNTIES...
At 644 PM CDT, a strong thunderstorm was located near Elmwood, or 17
miles west of Menomonie, moving northeast at 55 mph.
Dime size hail is possible with this storm.
This storm will be near...
Menomonie around 700 PM CDT.
Colfax around 715 PM CDT.
Other locations impacted by this storm include Cedar Falls,
Downsville, Weston, El Paso, Tainter Lake, Menomonie Airport and
Hoffman Hills Rec Area.
This includes Interstate 94 in Wisconsin between mile markers 33 and
56.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4467 9230 4481 9238 4486 9227 4485 9216
4491 9214 4512 9166 4490 9164 4484 9165
TIME...MOT...LOC 2344Z 241DEG 46KT 4480 9223
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 11, 5:55 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 11, 5:55 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 555 PM CDT Sun Jun 11 2017 .updated for 00z taf discussion below... .SHORT TERM...(This evening through Monday) Issued at 210 PM CDT Sun Jun 11 2017 The short term concern remains convective/severe weather potential into tonight and again into Monday. Latest SPC mesoanalysis showing MLCAPE increasing to the south with values to 2500 J/kg into south central MN. The cap is still rather strong over the area, especially over the northern cwa. Some breaks/clearing pushing northeast into the southeast metro. We should see that end and gradually fill back in this evening. With mid level lapse rates are 7 to 8 C/km and and deep layer shear 40 to 50kts we should see some potentially severe storms with hail and strong winds if/when convection develops into south central MN closer to old outflow and developing warm front. It will be critical in the 00z-03z time frame if the mid level cap can be eroded. Elevated convection to the north will work east early and should fill in over west central Wisconsin this evening similar to the . latest HRRR and other HIRES model solutions. We will continue the likely pops to the east into the evening and then trend all pops off to the east and south after 06z. With the front along the MN/IA border into Monday we will continue the lower end chance PoP forecast until a stronger forcing mechanism returns perhaps late Monday afternoon. .LONG TERM...(Monday night through Sunday) Issued at 210 PM CDT Sun Jun 11 2017 Tuesday through Wednesday...The stalled front which was responsible for the severe weather of today will still be draped over central MN into northern WI as a warm front at the start of Tuesday. In addition, a large upper level low will be located over MT/WY with solid SW flow across the WFO MPX coverage area. Several trough axes rounding the southern periphery of the deep low will help kick a low pressure center from northern CO into the western Dakotas, which will help push the surface warm front north. Moisture will be streaming into the area from the Deep South with the SW flow, thus chances for precipitation will continue for the area Tuesday and into Wednesday, during which the associated cold front of this system will push through. Due to continued high instability within the warm sector, strong jetting at multiple levels and the approaching cold front, several periods are available which could contain at least isolated strong to severe thunderstorms (hence the Marginal to Slight Risks posted in days 3 through 4). Highs will generally run from the mid 80s to lower 90s Tuesday then in the 80s on Wednesday with lows in the mid 60s to lower 70s Tuesday night. Factoring in dewpoints in the 60s and the deep moisture flow which will again push PWATs to around 2 inches, the instability and deep moisture will be in place along with strong deep shear and increasing low level jetting to make all 3 modes of severe weather possible (hail, damaging straight-line winds and tornadoes). In addition, pockets or periods of heavy rain will be possible which could produce isolated flooding. Thursday through Sunday...The cold front of this system will have pushed through the region by daybreak Thursday morning while the upper level low will move into central Manitoba province on its way northeast. Surface high pressure will move into the region behind the front and generally prevail for the end of the week through next weekend. Though there will be some minor upper level waves moving through which may produce isolated showers or thunderstorms during the latter half of the week, no organized surface systems are evident which will mitigate precipitation coverage and intensity. Best chances look to come late Friday into Saturday morning when a nearby low pressure center from the departed cold front, stalled over the central Plains, drifts north to northern IA, but nothing significant. Temperatures will go on a gradual cooling trend late week through the weekend, with highs dropping to around 80 degrees and lows around 60 by next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 555 PM CDT Sun Jun 11 2017 Radar showing a couple of areas of convection this evening. This will mainly affect far easter taf sites through about 05z. Then indications are stratus/fog will develop over nw WI around 06z an drops southeast overnight. Brought some of this IFS cig/fog to eastern taf sites for now. Confidence has increased in stratus development, but still low confidence on how widespread it will become. The 15z SREF probs did increase over the last 2 runs or so. This should lift and burn off 14z-17z with a few cumulus during the day. Should remain dry at taf sites through 00z Tue. KMSP... Looks like convection around a couple hours this evening...before main show develops to the east/southeast. Expect some IFR cigs to develop overnight as rains and clearing sky expected to draw in some stratus/fog in from the northeast. Will trend to vfr after 14z and then mention prob30 late in taf period for psbl tsra as front lifts north again. /OUTLOOK FOR KMSP/ Tue...VFR/MVFR with TSRA likely late. Wind S at 10-15kt. Wed...VFR/MVFR with TSRA possible. Wind S-SW 5-10kt. Thu...VFR. Wind W 5 to 10kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...JPC AVIATION...DWE
Hazardous weather outlook, Jun 11, 12:08 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1208 PM CDT Sun Jun 11 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 121100- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1208 PM CDT Sun Jun 11 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Redevelopment of thunderstorms is possible this afternoon. A few of the afternoon storms may also be severe with damaging winds, large hail, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Chances for thunderstorms continue Monday into Wednesday with the severe weather looking the most possible on Tuesday afternoon and Tuesday night. Peak heat indices in the mid to upper 90s are also expected on Tuesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon.
In the hours before
Local storm report, Jun 11, 5:44 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
544 PM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM TSTM WND DMG GROVE CITY 45.15N 94.68W
06/11/2017 MEEKER MN TRAINED SPOTTER
TREE BRANCHES DOWN.
&&
BORGHOFFSpecial weather statement, Jun 11, 5:57 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
557 PM CDT SUN JUN 11 2017
MNZ060-062-112330-
Hennepin-Ramsey-
557 PM CDT SUN JUN 11 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN AND RAMSEY
COUNTIES...
At 557 PM CDT, a strong thunderstorm was located over Richfield, or
near Minneapolis, moving northeast at 50 mph.
Dime size hail is possible with this storm.
This storm will be near...
Roseville and Columbia Heights around 610 PM CDT.
St. Paul, Maplewood, New Brighton and Arden Hills around 615 PM
CDT.
Oakdale, White Bear Lake and Vadnais Heights around 620 PM CDT.
Other locations impacted by this storm include Univ Of Mn Minneapolis
Campus, Gem Lake, Lake Phalen, Highland Park, Lauderdale, South
Minneapolis, Falcon Heights, North St. Paul, Mn State Fair and Little
Canada.
LAT...LON 4500 9298 4497 9299 4485 9333 4489 9339
4513 9313
TIME...MOT...LOC 2257Z 230DEG 42KT 4490 9330
BORGHOFFLocal storm report, Jun 11, 6:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
609 PM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM HAIL 1 S CIRCLE PINES 45.13N 93.15W
06/11/2017 E1.75 INCH ANOKA MN PUBLIC
WINDOWS BROKEN DUE TO WIND DRIVEN HAIL.
&&
BORGHOFFSpecial weather statement, Jun 11, 6:17 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
617 PM CDT SUN JUN 11 2017
WIZ023-025-112345-
St. Croix-Dunn-
617 PM CDT SUN JUN 11 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DUNN AND EAST CENTRAL
ST. CROIX COUNTIES...
At 617 PM CDT, a strong thunderstorm was located over Downing, or 15
miles northwest of Menomonie, moving northeast at 55 mph.
Nickel size hail is possible with this storm.
This storm will be near...
Wheeler around 630 PM CDT.
Ridgeland around 635 PM CDT.
Other locations impacted by this storm include Wilson, Connorsville,
Downing, Hersey, Emerald and Sand Creek.
This includes Interstate 94 in Wisconsin between mile markers 26 and
28.
LAT...LON 4505 9166 4492 9225 4508 9229 4521 9192
4521 9167
TIME...MOT...LOC 2317Z 241DEG 47KT 4505 9214
BORGHOFFLocal storm report, Jun 11, 6:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
626 PM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 4 SSE MINNEAPOLIS 44.93N 93.23W
06/11/2017 E1.00 INCH HENNEPIN MN PUBLIC
PHOTO AVAILABLE ON TWITTER.
&&
AMKSpecial weather statement, Jun 11, 6:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
644 PM CDT SUN JUN 11 2017
WIZ024-025-120030-
Pierce-Dunn-
644 PM CDT SUN JUN 11 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PIERCE AND CENTRAL
DUNN COUNTIES...
At 644 PM CDT, a strong thunderstorm was located near Elmwood, or 17
miles west of Menomonie, moving northeast at 55 mph.
Dime size hail is possible with this storm.
This storm will be near...
Menomonie around 700 PM CDT.
Colfax around 715 PM CDT.
Other locations impacted by this storm include Cedar Falls,
Downsville, Weston, El Paso, Tainter Lake, Menomonie Airport and
Hoffman Hills Rec Area.
This includes Interstate 94 in Wisconsin between mile markers 33 and
56.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4467 9230 4481 9238 4486 9227 4485 9216
4491 9214 4512 9166 4490 9164 4484 9165
TIME...MOT...LOC 2344Z 241DEG 46KT 4480 9223
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:56 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift, Yellow Medicine | 49 min |
| Jun 11, 6:09 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Swift | 36 min |
| Jun 11, 6:24 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Swift | 66 min |
| Jun 11, 6:27 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 48 min |
| Jun 11, 6:50 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Redwood, Renville | 55 min |
| Jun 11, 7:05 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 55 min |
| Jun 11, 7:21 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Sibley, Wright | 54 min |
| Jun 11, 7:34 AM CDT | Tornado Warning | MPX | Kandiyohi, Meeker | 26 min |
| Jun 11, 7:38 AM CDT | Severe Thunderstorm Warning | MPX | Stearns, Wright | 52 min |
| Jun 11, 7:50 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Wright | 55 min |
| Jun 11, 7:56 AM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Pope, Stevens, Swift, Yellow Medicine | 109 min |
| Jun 11, 8:00 AM CDT | Special Weather Statement | MPX | Brown | 45 min |
| Jun 11, 8:05 AM CDT | Special Weather Statement | MPX | Benton, Morrison, Sherburne | 40 min |
| Jun 11, 8:10 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, McLeod, Scott, Sibley | 50 min |
| Jun 11, 8:24 AM CDT | Special Weather Statement | MPX | Nicollet | 51 min |
| Jun 11, 8:27 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Dakota, Hennepin, Ramsey, Scott | 48 min |
| Jun 11, 8:38 AM CDT | Special Weather Statement | MPX | Chisago, Isanti | 67 min |
| Jun 11, 8:50 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 40 min |
| Jun 11, 9:00 AM CDT | Special Weather Statement | MPX | Goodhue, Le Sueur, Rice | 60 min |
| Jun 11, 9:02 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Washington | 28 min |
| Jun 11, 9:37 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 38 min |
| Jun 11, 9:41 AM CDT | Special Weather Statement | MPX | Benton, Douglas, Morrison, Pope, Stearns, Todd | 109 min |
| Jun 11, 4:08 PM CDT | Special Weather Statement | MPX | Wright | 37 min |
| Jun 11, 4:27 PM CDT | Special Weather Statement | MPX | Isanti | 33 min |
| Jun 11, 5:11 PM CDT | Special Weather Statement | MPX | Wright | 34 min |
| Jun 11, 5:57 PM CDT | Special Weather Statement | MPX | Ramsey | 33 min |
| Jun 11, 9:25 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Polk, Saint Croix | 65 min |
| Jun 11, 9:58 AM CDT | Tornado Warning | MPX | Pepin, Pierce | 32 min |
| Jun 11, 10:03 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 57 min |
| Jun 11, 10:04 AM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin | 56 min |
| Jun 11, 11:00 AM CDT | Special Weather Statement | MPX | Eau Claire | 45 min |
| Jun 11, 1:44 PM CDT | Special Weather Statement | MPX | Barron | 61 min |
| Jun 11, 6:17 PM CDT | Special Weather Statement | MPX | Dunn | 28 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.